ALVlN H. MOSS, M.D.; PATRICIA A. GABOW, M.D.; WILLIAM D. KAEHNY, M.D.; STEPHEN I. GOODMAN, M.D.; LEWIS L. HAUT, M.D.; MARK R. HAUSSLER, Ph.D.
This content is PDF only. Please click on the PDF icon to access.
Glue, paint, or toluene sniffers may develop signs of renal toxicity including proteinuria, hematuria, and pyuria (1) and distal renal tubular acidosis (2). A glue sniffer with reversible Fanconi's syndrome in addition to distal renal tubular acidosis is described.
A 27-year-old woman was hospitalized for evaluation of profound weakness. She reported inhaling glue from a plastic bag daily for 9 months before admission but denied use of drugs or medications. On admission the patient was lethargic, smelled of glue, and had dried glue on her face. Weakness, dysmetria, dysdiadochokinesia, and ataxia were prominent. She had a severe hyperchloremic metabolic acidosis,
MOSS AH, GABOW PA, KAEHNY WD, GOODMAN SI, HAUT LL, HAUSSLER MR. Fanconi's Syndrome and Distal Renal Tubular Acidosis After Glue Sniffing. Ann Intern Med. ;92:69–70. doi: 10.7326/0003-4819-92-1-69
Download citation file:
Published: Ann Intern Med. 1980;92(1):69-70.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use